| Model Number |
EZ-24 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Bag Tear (2639)
| Date of Event |
05/05/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Although requested the device was not returned for evaluation.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, user related factors such as loading or handling techniques and/or procedural factors such as lens and inserter interaction may have contributed to the event.
Event or Problem Description
A surgical center reported that during the implantation of an intraocular lens (iol) into the patients left eye a capsular tear occurred upon ejection of the lens.When the iol was inserted into the eye, the doctor noticed the leading haptic was over the optic.As he tried to fix the lens, a tear was created in the capsular bag.The lens was explanted, an anterior vitrectomy was performed, and a backup lens was successfully placed.Per the report the patient is expected to make a full visual recovery.
Additional Manufacturer Narrative
The reporter returned 4 open injectors with no indication of which injector was the used in the surgery.We evaluated all 4 injectors and results are as follows: injector #1.The injector was received loose in an opened pouch.Microscopic examination was performed and found no visible damage.The plunger is advanced into the cartridge.Injector #2.The injector was received loose in an opened pouch.Microscopic examination was performed and found no visible damage.The plunger is stuck due to dried solution.Injector #3.The injector was received loose in an opened pouch.Microscopic examination was performed and found no visible damage.The plunger is advanced into the loading deck.Injector #4.The injector was received loose in an opened pouch.Microscopic examination was performed and found no visible damage.The plunger is advanced into the loading deck.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, user related factors such as loading or handling techniques and/or procedural factors such as lens and inserter interaction may have contributed to the event.Additional information: d9, g1, g3, h2, h3, h6, h11.